Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 10, 2015, 8:10 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 8:10 PM EDT (00:10 UTC)
- Expired
- Apr 10, 2015, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
566
WWUS82 KFFC 110010
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT FRI APR 10 2015
GAZ046-048-110045-
NEWTON GA-ROCKDALE GA-
810 PM EDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NEWTON AND
ROCKDALE COUNTIES UNTIL 845 PM EDT...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONYERS...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS NEWTON AND EAST ROCKDALE COUNTIES THROUGH 845 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...
NEWBORN...MANSFIELD...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW
ESTATES...OAK HILL...ALMON...ROCKY PLAINS...MAGNET...STARRSVILLE...
MILSTEAD AND BRICK STORE.
LAT...LON 3365 8410 3371 8407 3371 8386 3365 8376
3364 8373 3362 8369 3357 8368 3351 8369
3349 8367 3348 8369 3350 8371 3349 8371
3346 8376 3352 8406 3353 8404 3353 8406
3354 8405 3357 8411
TIME...MOT...LOC 0009Z 276DEG 28KT 3362 8402
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 8:07 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 10, 8:07 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT FRI APR 10 2015 .UPDATE... QUICK ADJUSTMENT TO RAISE POPS AND THUNDER CHANCE BASED ON PROGRESSION OF SCATTERED STORMS AND LINE OF DEVELOPMENT ON BACKSIDE OF PREVIOUS RAIN AHEAD OF FRONT PUSHING THROUGH ATLANTA METRO IN LAST FEW HOURS. HAVE POPS GREATLY DIMINISHING FROM NW BEHIND. SHOULD STILL SEE SOME SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE EVENING PUSHING INTO CENTRAL GA...THOUGH SVR POTENTIAL DIMINISHING WITH LOSS OF DAYTIME HEATING. CANNOT RULE OUT A FEW MORE STRONG CELLS HOWEVER...GIVEN RECENT TRENDS. PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 342 PM EDT FRI APR 10 2015/ .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... DRIER AIRMASS POISED TO ENTER THE NORTHWEST CORNER OF THE STATE AT THIS TIME...HOWEVER AMPLE MOISTURE REMAINS IN PLACE AHEAD OF THE FRONT AND TEMPERATURES ACROSS NORTH GEORGIA HAVE SEEN AT LEAST A BIT OF A RECOVERY FROM EARLIER PRECIPITATION. BETTER CHANCES FOR THUNDER THE REST OF THE AFTERNOON AND INTO THE EVENING REMAIN ACROSS CENTRAL GEORGIA WHERE INSTABILITY HAS MANAGED TO REACH MODERATE LEVELS. SBCAPE 1000-1500J/KG WITH MUCAPE 1000-2000J/KG ACROSS CENTRAL GEORGIA IS MORE THAN AMPLE FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. SHEAR REMAINS WEAK BUT NOT ALTOGETHER LACKING...AND I DO NOT ANTICIPATE ANY WIDESPREAD TORNADO THREAT. INSTABILITY EBBS SOMEWHAT ACROSS CENTRAL GEORGIA OVERNIGHT AND ACTIVITY ALONG AND AHEAD OF THE FRONT IS EXPECTED TO WEAKEN AND BECOME LESS WIDESPREAD THROUGH THAT PERIOD. FRONT WASHES OUT ALONG OR SOUTH OF THE FORECAST AREA SATURDAY WITH DIMINISHING PRECIPITATION CHANCES CONFINED TO THE EXTREME SOUTHERN FRINGES OF THE AREA. DRY CONDITIONS EXPECTED AREAWIDE BY LATE IN THE DAY SATURDAY THROUGH SATURDAY NIGHT AS RELATIVE DRY HIGH PRESSURE BUILDS INTO THE STATE. 20 && .LONG TERM /SUNDAY THROUGH FRIDAY/... STILL SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS IN THE LONG TERM. ECMWF LIFTS THE MOISTURE BACK NORTH ON SUNDAY WHILE THE GFS KEEPS IT SOUTH OF THE CWA. HAVE COMPROMISED IN THE MIDDLE WITH PUSHING SOME PRECIP BACK INTO THE SOUTHERN PORTIONS OF CENTRAL GEORGIA. BY MONDAY THOUGH...AN UPPER LEVEL LOW TRACKS ACROSS TX AND THE FLOW ACROSS THE SE BECOMES SW...WITH PLENTY OF GULF MOISTURE BEING PUMPED INTO THE CWA. THERE ARE A FEW SHORTWAVES IN THE FLOW THAT MOVE THROUGH EARLY IN THE WEEK AND THIS IS ONE OF THE TIMES THE MODELS ARE ACTUALLY IN AGREEMENT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. DISCREPANCIES RETURN MORE FOR LATE IN THE WEEK WITH THE GFS MUCH QUICKER TO CLEAR OUT THE LATE WEEK FRONT THAN THE ECMWF. FOR NOW...HAVE TRENDED TOWARDS THE ECMWF WITH LEAVING CHANCE POPS IN THE FORECAST. 11 && .AVIATION... 00Z UPDATE... LINE OF STORMS HAVING RECENTLY PUSHED ACROSS KATL AND NEARBY SITES WITH SOME TSRA POTENTIAL LINGERING INTO THIS EVENING FOR OTHER SITES EAST AND SOUTH...BUT PRECIP SHOULD COME TO END OF KMCN AND KCSG BY 04-05Z. SOME REDUCED CIGS NEAR MVFR SHOULD LINGER ON AS WELL INTO OVERNIGHT FOR SOUTHERN SITES AND BRIEFLY REDUCED VSBYS IN ANY PRECIP AREAS. OTHERWISE FRONT AND DRIER AIR PUSHING IN FROM NW SHOULD ALLOW FOR MORE IMPROVED VFR CONDITIONS NEAR KATL OVERNIGHT /AROUND 4-5 KFT/...WHILE OTHER SITES COULD HAVE MORNING FOG AND CIG/VSBY REDUCTION IN MVFR /POSSIBLY LOWER/ FROM ABOUT 08-14Z. WINDS GENERALLY WEST TO NW AT 6-8 KTS BECOMING NE AFTER ABOUT 18Z SATURDAY ALONG WITH CLEARING CONDITIONS DURING THE DAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CIGS/VSBYS OVERNIGHT AND NE WIND SHIFT TIMING SATURDAY. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 75 53 76 / 80 5 5 5 ATLANTA 54 75 55 75 / 70 5 5 5 BLAIRSVILLE 46 71 46 70 / 20 5 0 5 CARTERSVILLE 50 75 50 75 / 50 5 5 5 COLUMBUS 60 79 58 78 / 80 10 5 30 GAINESVILLE 53 73 53 73 / 60 5 5 5 MACON 61 78 56 78 / 80 10 5 20 ROME 49 74 49 76 / 20 5 0 5 PEACHTREE CITY 54 76 53 75 / 80 5 5 10 VIDALIA 66 77 58 78 / 80 50 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20/BAKER LONG TERM....11 AVIATION...BAKER
Hazardous weather outlook, Apr 10, 12:23 PM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1223 PM EDT FRI APR 10 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1223 PM EDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL AND PARTS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS NORTH AND PARTS OF CENTRAL GEORGIA AHEAD OF A COLD FRONT AND WILL SPREAD ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE THIS AFTERNOON AND INTO THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREA FOR SEVERE STORMS WILL GENERALLY BE ALONG AND SOUTH OF A LINE FROM LAGRANGE TO ATHENS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA SATURDAY AND SUNDAY. THIS CHANCE WILL SPREAD ACROSS NORTH AND CENTRAL GEORGIA SUNDAY NIGHT AND CONTINUE EACH DAY THROUGH THURSDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SUBMIT REPORTS OF SEVERE WEATHER ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 10, 7:39 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT FRI APR 10 2015
GAZ033-044-045-055-110000-
DE KALB GA-CLAYTON GA-SOUTH FULTON GA-NORTH FULTON GA-
739 PM EDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
35 MPH WINDS IN DE KALB...CLAYTON...SOUTH FULTON AND NORTH FULTON
COUNTIES UNTIL 800 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHEAST OF HARTSFIELD JACKSON AIRPORT...
MOVING EAST AT 20 MPH.
RAINFALL AMOUNTS BETWEEN 0.5 TO 1 INCHES CAN BE EXPECTED ACROSS DE
KALB...CLAYTON...SOUTH FULTON AND NORTH FULTON COUNTIES... INCLUDING
AREAS AROUND ATLANTA...EAST POINT...FOREST PARK...COLLEGE
PARK...MORROW... HAPEVILLE...LAKE CITY...HARTSFIELD-JACKSON
AIRPORT...CONLEY...FORT GILLEM...REX...ELLENWOOD AND GRESHAM PARK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.
LAT...LON 3370 8444 3368 8419 3364 8419 3365 8422
3363 8423 3363 8424 3365 8425 3365 8428
3363 8426 3361 8426 3360 8424 3357 8427
3361 8449
TIME...MOT...LOC 2337Z 279DEG 19KT 3364 8437Special weather statement, Apr 10, 7:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI APR 10 2015
GAZ033-044-045-055-110000-
DE KALB GA-CLAYTON GA-SOUTH FULTON GA-NORTH FULTON GA-
741 PM EDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
35 MPH WINDS IN SOUTHERN DEKALB...NORTHERN CLAYTON...SOUTHERN FULTON
COUNTIES UNTIL 800 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHEAST OF HARTSFIELD JACKSON AIRPORT...
MOVING EAST AT 20 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF AND 1 INCHES CAN BE EXPECETED
INCLUDING AREAS AROUND ATLANTA...EAST POINT...FOREST PARK...COLLEGE
PARK...MORROW... HAPEVILLE...LAKE CITY...HARTSFIELD-JACKSON
AIRPORT...CONLEY...FORT GILLEM...REX...ELLENWOOD AND GRESHAM PARK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.
LAT...LON 3370 8444 3368 8419 3364 8419 3365 8422
3363 8423 3363 8424 3365 8425 3365 8428
3363 8426 3361 8426 3360 8424 3357 8427
3361 8449
TIME...MOT...LOC 2337Z 279DEG 19KT 3364 8437Local storm report, Apr 10, 7:44 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG NORTH DRUID HILLS 33.82N 84.31W
04/10/2015 DEKALB GA PUBLIC
PUBLIC REPORTED 5 TREES DOWN NEAR THE INTERSECTION OF
CLAIRMONT ROAD NE AND BRIARCLIFF ROAD NE.... JUST NORTH
OF NORTH DRUID HILLS. PEA TO MARBLE SIZE HAIL WAS ALSO
REPORTED.
&&
EVENT NUMBER FFC1500197
KOVACIKLocal storm report, Apr 10, 7:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL DECATUR 33.78N 84.30W
04/10/2015 M1.00 INCH DEKALB GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL FELL FOR
APPROXIMATELY 5 MINUTES IN THE DECATUR AREA.
&&
EVENT NUMBER FFC1500198
KOVACIKSpecial weather statement, Apr 10, 7:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT FRI APR 10 2015
GAZ045-046-057-110015-
DE KALB GA-HENRY GA-ROCKDALE GA-
750 PM EDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN... PEA SIZED HAIL AND
40 MPH WINDS IN DE KALB...HENRY AND ROCKDALE COUNTIES UNTIL 815 PM
EDT...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STOCKBRIDGE...OR 9 MILES NORTHEAST OF
JONESBORO...AND MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH...HEAVY RAIN AND SMALL HAIL ARE LIKELY WITH
THIS STORM AS THIS STORM MOVES ACROSS PARTS OF DE KALB...HENRY AND
ROCKDALE COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CONYERS...STOCKBRIDGE...LITHONIA...GEORGIA INTERNATIONAL HORSE
PARK...LAKEVIEW ESTATES...SNAPFINGER...ARABIA MOUNTAIN...MAGNET...
HIDDEN VALLEY PARK...MILSTEAD...PANOLA MOUNTAIN STATE PARK...
RICHARDSON PARK...KELLEYTOWN...PANTHERSVILLE AND REDAN.
LAT...LON 3371 8429 3373 8392 3371 8391 3371 8393
3369 8392 3365 8393 3352 8405 3352 8404
3350 8404 3355 8427 3356 8426 3358 8426
3360 8424 3361 8426 3363 8426 3365 8429
TIME...MOT...LOC 2349Z 273DEG 19KT 3363 8424Special weather statement, Apr 10, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT FRI APR 10 2015
GAZ046-048-110045-
NEWTON GA-ROCKDALE GA-
810 PM EDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NEWTON AND
ROCKDALE COUNTIES UNTIL 845 PM EDT...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONYERS...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS NEWTON AND EAST ROCKDALE COUNTIES THROUGH 845 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...
NEWBORN...MANSFIELD...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW
ESTATES...OAK HILL...ALMON...ROCKY PLAINS...MAGNET...STARRSVILLE...
MILSTEAD AND BRICK STORE.
LAT...LON 3365 8410 3371 8407 3371 8386 3365 8376
3364 8373 3362 8369 3357 8368 3351 8369
3349 8367 3348 8369 3350 8371 3349 8371
3346 8376 3352 8406 3353 8404 3353 8406
3354 8405 3357 8411
TIME...MOT...LOC 0009Z 276DEG 28KT 3362 8402Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.